3 years ago

Nelarabine-induced peripheral and central neurotoxicity: can sequential MRI brain imaging help to define its natural history?

David Webb, Andrea Malone, J. C. McHugh, Ethna Phelan, Owen Smith, Karl Ewins
A 14-year-old boy with relapsed T cell acute lymphoblastic leukaemia received reinduction chemotherapy that included nelarabine, a purine nucleoside analogue known to cause dose-dependent neurotoxicity. Although he achieved aminimal residual disease negative remission after two cycles of chemotherapy he also developed severe, progressive peripheral and central neurotoxicities. Loss of grey-white differentiation was seen on a T2-weighted magnetic resonance imaging brain scan. This unusual clinical picture and previously unreported radiological findings are thought to be due to nelarabine toxicity. He was bridged with 6-mercaptopurine while transplant was deferred pending sustainable neurological improvement. This case posed clinical and ethical dilemmas while demonstrating previously unreported radiological features.

Publisher URL: http://onlinelibrary.wiley.com/resolve/doi

DOI: 10.1111/bjh.14921

You might also like
Never Miss Important Research

Researcher is an app designed by academics, for academics. Create a personalised feed in two minutes.
Choose from over 15,000 academics journals covering ten research areas then let Researcher deliver you papers tailored to your interests each day.

  • Download from Google Play
  • Download from App Store
  • Download from AppInChina

Researcher displays publicly available abstracts and doesn’t host any full article content. If the content is open access, we will direct clicks from the abstracts to the publisher website and display the PDF copy on our platform. Clicks to view the full text will be directed to the publisher website, where only users with subscriptions or access through their institution are able to view the full article.